World Rural Health Conference
Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 2589
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2017  |  Volume : 6  |  Issue : 2  |  Page : 453-454

Severe hyponatremia associated with escitalopram


1 Department of Respiratory Intensive Care, Max Super Specialty Hospital, Saket, New Delhi, India
2 Department of Medicine and TB, Chest Clinic Moti Nagar, North Delhi Municipal Corporation, New Delhi, India

Correspondence Address:
Dr. Gautam Rawal
Flat No. 417, Dhruva Apartments, Plot No. 4, I. P. Extension, Patparganj, New Delhi - 110 092
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2249-4863.220043

Rights and Permissions

Hyponatremia is a rare but potentially fatal complication of selective serotonin reuptake inhibitor (SSRI) therapy with only limited cases of escitalopram as the causative drug. We report the case of a 54-year-old hypertensive female who was admitted to the hospital with seizure episode and subsequently diagnosed to have severe hyponatremia due to SSRI-induced syndrome of inappropriate antidiuretic hormone (SIADH) with the cause attributed to the short history of intake of escitalopram for depression. All SSRIs, including escitalopram, can cause SIADH and should be used with caution in the depressive patients with regular monitoring of electrolytes, especially in the elderly.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed783    
    Printed11    
    Emailed0    
    PDF Downloaded143    
    Comments [Add]    
    Cited by others 2    

Recommend this journal